MAUDE Adverse Event Report: ZIMMER GMBH AVENIR® MüLLER, STEM, LATERAL, UNCEMENTED, HA, 7, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH AVENIR® MüLLER, STEM, LATERAL, UNCEMENTED, HA, 7, TAPER 12/14; PROSTHESIS, HIP
Catalog Number 0106010107
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D6a.Product was implanted on unknown day in (b)(6) 2018.D10.Biolox⮠option, head, l, 㸠36/+4.0, taper 8/10 item# 00877503603 lot# 2930007.G7 neutral arcomxl lnr 36mm f item# 010000741 lot# 6238073.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that approximately 6 years post implantation of a right total hip arthroplasty, the patient alleges pain in hip and severe anaphylaxis.It is unknown if revision surgery is planned.Diligence is completed and no further information on the reported event has been provided.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.The toxicological risk assessment of the avenir müller stems and biolox® delta head has confirmed the biological safety of these implant devices for the patient.The instructions for use (ifus) of the involved products list among the contraindications: "allergy to the implanted material, above all to metal (eg.Cobalt, chromium, nickel, etc)." review of the complaint histories found no additional related complaints for these items and the reported part and lot combinations.No medical records were reviewed, but information through correspondence with the patient were received.The patient experienced burning and tingling sensations in the mouth and extremities, which worsen after exercise.These symptoms initially appeared after the closure of an atrial septal defect (asd), during which an amplatzer device (which contains nickel) was implanted and later removed due to an allergic reaction.Patient had sternal titanium plates in place and previously underwent hip replacement with titanium implants, which did not cause issues.Previously, the patient stated that she suspected her symptoms may be due to metal hypersensitivity, particularly to nickel or other metals potentially present in the sternal implant alloy.She also considered oxygen toxicity, since she was prescribed supplemental oxygen post-asd closure without re-evaluation, and some symptoms decreased upon discontinuation.However, the recurrence of symptoms after a workout has renewed her concern.Follow-ups were performed to confirm about possible patient allergy, but no information was provided.It is not possible to determine if or to what extend our hip implant contributed to the patient¿s symptoms due to the presence of multiple potential sources of metal exposure including both the sternal implant and the left-sided stryker hip implant¿each containing different alloys that could contribute to hypersensitivity or systemic reactions.Therefore, based on the available information, the reported event cannot be confirmed, and a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
AVENIR® MüLLER, STEM, LATERAL, UNCEMENTED, HA, 7, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key21375106
Report Number0009613350-2025-00054
Device Sequence Number18257500
Product Code LZO
UDI-Device Identifier00889024479548
UDI-Public(01)00889024479548(17)220331(10)2899287
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2022
Device Catalogue Number0106010107
Device Lot Number2899287
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexFemale